Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2011, 8:44 PM CDT for Montague County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 22, 2011, 9:11 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1770 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS54 KFWD 230144
SVRFWD
TXC337-230230-
/O.NEW.KFWD.SV.W.0094.110423T0144Z-110423T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL TO HEN EGG SIZE. THIS STORM WAS LOCATED OVER SOUTH
CENTRAL JEFFERSON COUNTY...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN MONTAGUE COUNTY AT 900 PM
RURAL NORTHEASTERN MONTAGUE COUNTY AT 920 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR MONTAGUE COUNTY.
&&
LAT...LON 3398 9760 3391 9757 3392 9752 3391 9747
3379 9748 3380 9797 3390 9798 3386 9786
3389 9780 3399 9769
TIME...MOT...LOC 0142Z 267DEG 23KT 3390 9786
$$2 follow-up statements
473
WWUS54 KFWD 230200
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT FRI APR 22 2011
TXC337-230230-
/O.CON.KFWD.SV.W.0094.000000T0000Z-110423T0230Z/
MONTAGUE TX-
900 PM CDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EXTREME NORTHERN MONTAGUE COUNTY...
AT 859 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME NORTHERN
MONTAGUE COUNTY...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN MONTAGUE COUNTY THROUGH 930 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR MONTAGUE COUNTY.
&&
LAT...LON 3398 9760 3391 9757 3392 9752 3391 9747
3380 9748 3383 9790 3389 9798 3386 9786
3389 9780 3399 9769 3399 9764
TIME...MOT...LOC 0159Z 267DEG 23KT 3391 9773
$$700
WWUS54 KFWD 230211
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT FRI APR 22 2011
TXC337-230221-
/O.CAN.KFWD.SV.W.0094.000000T0000Z-110423T0230Z/
MONTAGUE TX-
911 PM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTAGUE COUNTY IS
CANCELLED...
AT 911 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR MONTAGUE COUNTY.
LAT...LON 3398 9760 3391 9757 3392 9752 3391 9747
3380 9748 3383 9790 3389 9798 3386 9786
3389 9780 3399 9769 3399 9764
TIME...MOT...LOC 0211Z 267DEG 23KT 3391 9764
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:31 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 22, 6:31 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 631 PM CDT FRI APR 22 2011 .UPDATE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE DRY LINE JUST WEST OF THE CWA EARLY THIS EVENING. THUNDERSTORMS SHOULD GROW QUICKLY WITH STEEP LAPSE RATES IN PLACE. WE WILL SEND OUT A QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 182. WILL ALSO LET THE CURRENT WIND ADVISORY EXPIRE AT 7 PM SINCE WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING ONCE THE BOUNDARY LAYER DECOUPLES. NO OTHER MAJOR CHANGES NEEDED AT THIS TIME. 79 && .PREV DISCUSSION... /ISSUED 329 PM CDT FRI APR 22 2011/ COLD FRONT SLOWLY EXTENDING FROM A WEAK SURFACE LOW OVER SOUTHWEST MISSOURI NOW SLOWING DOWN ACROSS WESTERN OK/NORTHERN TX PANHANDLE THIS AFTERNOON...WITH A DRYLINE EXTENDING SOUTHWEST FROM PSEUDO TRIPLE- POINT FROM FREDERICK OK/VERNON TX DOWN TO JUST WEST OF ABILENE AND SAN ANGELO. CAP STILL HOLDING STRONG GENERALLY SOUTHEAST OF A PARIS...FORT WORTH...HAMILTON LINE WITH DEW POINTS WELL MIXED OUT ACROSS THE SOUTHEAST COUNTIES...AND POOLING IN THE MID TO UPPER 60S FROM D/FW METRO TO THE RED RIVER. AS FOR THE WIND ADVISORY...SOME LOCATIONS STILL MEETING OR ONLY JUST UNDER CRITERIA...THUS WE WILL KEEP IT GOING FOR THE REMAINDER OF THE LATE AFTERNOON AND TOWARD SUNSET. WE ARE BASICALLY WAITING FOR LITTLE MORE HEATING AND ASSISTANCE FROM FORCING MECHANISM...DRYLINE AT THE SURFACE AND SHORTWAVE NOW STARTING TO MOVE ACROSS TX PANHANDLE AND OK/KS AREAS. HRRR/NCEP 4KM WRF/AND ECMWF TRY TO SHOW INITIAL DEVELOPMENT UP TOWARD AREAS FROM JACKSBORO TO BOWIE/GAINESVILLE BETWEEN 4-6 PM...AND IT'S ONE OF THOSE CASES IF YOU WONDER IF THE FORCING WILL BE STRONG ENOUGH TO WIN OUT. FOR NOW...WE'RE PLAYING THE MIDDLE ROAD AND CARRY CHANCE POPS ACROSS THE NORTHWEST AND RED RIVER VALLEY THIS EVENING... WITH ISOLATED CHANCES DOWN TO I-20 AND ACROSS SOUTHWEST COUNTIES FOR POTENTIAL/ISOLATED DEVELOPMENT OFF DRYLINE. ANY STORMS THAT DEVELOP...WILL ENCOUNTER WESTERLY BULK SHEAR 35-40 KTS...STEEP LAPSE RATES BOTH ALOFT AND DOWN LOW...AND PLENTY OF LARGE POSITIVE CAPE AREA IN HAIL DEVELOPMENT ZONE ALOFT. STORMS THAT DO DEVELOP WILL QUICKLY BECOME SEVERE. LOW POPS NORTH OF I-20 OVERNIGHT AND EARLY SATURDAY MORNING PER OUTFLOW BOUNDARY DEVELOPMENT AND FRONTAL BOUNDARY REMAINING JUST NORTH OF THE RED RIVER. MORE SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED NEAR THE FRONT ACROSS OUR NORTHWEST COUNTIES ON SATURDAY AND DEPENDING ON OUTFLOWS. HARD TO SAY WHERE FRONT ENDS UP BUT WE'LL FOLLOW SLIGHTLY MORE AGGRESSIVE NAM MODEL WITH OTHER OFFICES FOR CONTINUITY SAKE AND HAVE IT HUNG UP ACROSS W/NW COUNTIES NEAR THE PK WILDFIRE AREA FOR SUNDAY AND WILL KEEP BEST POPS/RAIN CHANCES ACROSS THE NORTHWEST THIRD OF NORTH TEXAS JUST OUTSIDE OF THE D/FW METROPLEX. HOPEFULLY FIRE FIGHTING EFFORTS CAN BE HELPED WITH ANY LOCALIZED...SUBSTANTIAL RAINFALL...BUT THE DOWNSIDE WOULD BE SEVERE WEATHER AND ERRATIC/GUSTY WINDS AND LIGHTNING. WITH SOUTHWEST FLOW ALOFT AHEAD OF OUR DEVELOPING SYSTEM ARRIVING MONDAY...DON'T SEE FRONT MOVING MUCH OUTSIDE FROM OUTFLOW ASSISTANCE AND MAY EVEN HAVE TO WATCH OUT FOR LOCALIZED HEAVIER RAIN OVER FIRE SCAR AREAS AND ISOLATED FLASH FLOODING POTENTIAL IF QPF ENDS UP BEING MORE THAN EXPECTED OVER THE NORTHWEST CWFA. FRONT MAY BACK UP BRIEFLY LATE SUNDAY/SUNDAY NIGHT IN RESPONSE TO APPROACHING/DEEP HEIGHT FALLS...THEN READILY SPREAD ACROSS THE AREA LATER MONDAY INTO MONDAY NIGHT...WHEN FORCING WILL BE VERY STRONG AND A MORE WIDESPREAD SEVERE WEATHER EVENT COULD TAKE HOLD. WE HAVE INCREASED POPS SLIGHT FOR THE EAST HALF FOR MONDAY AFTERNOON AND EVENING...THEN IT LOOKS LIKE SOME DRIER AIR PUNCHES IN FROM 700MB AND DOWN DESPITE SOME RESIDUAL FORCING WITH UPPER LOW WELL TO OUR NORTH. WITH THAT IN MIND...HAVE QUICKLY WOUND DOWN ANY POPS INTO EARLY TUESDAY WITH A RELATIVELY DRY REST OF THE WEEK FROM LATE TUESDAY AND BEYOND FOR NOW WITH TROUGHING OVER THE PLAINS AND HEARTLAND. MODELS REALLY DIVERGE DURING THIS TIME FRAME...SO FORECAST COULD REMAIN SEMI-WET IF TROUGH IS MORE ESTABLISHED AND MOISTURE RETURNS NORTHWARD FURTHER WEST ACROSS THE NORTH TEXAS AREA. FOR NOW...WE'LL FOCUS ON THE SHORT TERM AND FINE TUNE THINGS AFTER MONDAY WHEN MODELS GET A BETTER HANDLE AND AGREEMENT ON FEATURES...BOTH SURFACE AND ALOFT. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 90 71 87 68 / 20 20 30 20 30 WACO, TX 70 91 70 90 71 / 5 5 10 10 20 PARIS, TX 66 83 67 86 64 / 30 30 30 30 40 DENTON, TX 68 86 70 85 67 / 30 30 40 30 40 MCKINNEY, TX 68 87 70 85 68 / 30 30 30 30 30 DALLAS, TX 70 88 72 88 70 / 20 20 30 20 30 TERRELL, TX 68 88 69 88 67 / 20 10 20 20 20 CORSICANA, TX 68 88 70 91 69 / 5 5 10 10 20 TEMPLE, TX 70 91 69 88 69 / 5 5 10 10 10 MINERAL WELLS, TX 68 86 69 86 65 / 20 30 50 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ092>095-103>107- 117>123-131>135-143>148-156>162-174-175. && 25/79
Hazardous weather outlook, Apr 22, 3:12 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT FRI APR 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 312 PM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE TO WEATHERFORD TO LAMPASAS. WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH TODAY...WITH OCCASIONAL GUSTS ABOVE 35 MPH. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING NORTHWEST OF A LINE FROM EMORY TO FORT WORTH TO CLEBURNE TO LAMPASAS. FREQUENT LIGHTNING WILL OCCUR WITH ANY STORMS...AND ANY STORM THAT FORMS HAS THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. AN ISOLATED TORNADO THREAT IS ALSO PRESENT THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS IN NORTH TEXAS SATURDAY THROUGH TUESDAY NIGHT. HIGHER CHANCES OCCUR IN THE NORTHWEST HALF SATURDAY THROUGH SUNDAY EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTHWEST OF A LINE FROM EMORY TO FORT WORTH TO LAMPASAS FOR THE HAIL AND WIND THREAT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Apr 23, 10:52 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Coryell, Dallas, Denton and 13 more | 4 hr |
| Apr 23, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 67 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Apr 23, 5:20 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 23, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 59 min |
| Apr 23, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 61 min |
| Apr 23, 5:51 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 54 min |
| Apr 23, 5:55 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 55 min |
| Apr 23, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 38 min |
| Apr 23, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 66 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 62 min |
| Apr 23, 6:40 PM CDT | Tornado Warning | FWD | Wise | 50 min |
| Apr 23, 6:41 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 49 min |
| Apr 23, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 40 min |
| Apr 23, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Hood | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.